Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 13, 2015, 8:00 PM CDT for Saint Croix County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 8:00 PM CDT (01:00 UTC)
- Expired
- Jul 13, 2015, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 104 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
619
WWUS83 KMPX 140100
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CDT MON JUL 13 2015
WIZ023-025-140130-
ST. CROIX-DUNN-
800 PM CDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. CROIX AND WEST
CENTRAL DUNN COUNTIES...
AT 759 PM CDT...A STRONG THUNDERSTORM WAS OVER CYLON...OR 21 MILES
NORTHEAST OF RIVER FALLS...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...WOODVILLE...GLENWOOD CITY...FOREST...EMERALD...
CYLON...DOWNING...DEER PARK...WILSON AND HERSEY.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 24 AND
32.
LAT...LON 4485 9215 4509 9254 4521 9237 4521 9234
4512 9207
TIME...MOT...LOC 0059Z 309DEG 33KT 4512 9239
$$
DWEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:20 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 13, 7:20 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 720 PM CDT MON JUL 13 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 305 PM CDT MON JUL 13 2015 AN UPPER LOW THAT WAS CENTERED ACROSS THE NORTHERN GREAT LAKES THIS AFTN HAD A PERSISTENT W-WNW FLOW ACROSS MPX CWA TODAY. SEVERAL CIRCULATIONS ARE NOTED IN THE SHEAR AXIS FROM ND TO CENTRAL MN/NORTHERN WI. COLD POOLS ALOFT ASSOCIATED WITH THESE CIRCULATIONS AND THE ADDED WIND SHEAR MAY ALLOW FOR ISOLD/SCT SVR STORMS TO ACROSS MAINLY WC WI MN THIS AFTN. EC MN/CENTRAL/WC WILL HAVE WIDELY SCATTERED STORMS BUT AS STRONG...WITH SW/SC MN LIKELY DRY DUE TO WEAKER INSTABILITY AND LACK OF SFC CONVERGENCE. THE UPPER LOW IS PROGGED TO ROTATE E/SE ACROSS THE GREAT LAKES OVERNIGHT...TAKING THE SHEAR ZONE /SHORTWAVE/ SOUTHWARD ACROSS MN. AT THE SFC...A COOL/DRY FRONT/TROUGH ACROSS NE MN...WILL MOVE SW INTO CENTRAL MN/WC WI BY LATE TONIGHT. AS THIS FRONT/TROUGH MOVES TO THE SW TUESDAY...A FEW STORMS WILL BE POSSIBLE ALONG IT...ESPECIALLY IN THE AFTN IN WC/SC MN. DRIER AIR FILTERING IN FROM THE NE WILL KEEP WC WI MAINLY DRY...WITH ONLY ISOLD ACTIVITY ACROSS CENTRAL AND EC MN. TEMPS WILL BE A FEW DEGREES COOLER IN WC WI...AND PARTS OF EC MN AS THIS FRONT/TROUGH MOVES THRU. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 305 PM CDT MON JUL 13 2015 THE LONG TERM PORTION OF THE FORECAST WILL FEATURE SUPPRESSION OF THE MID LEVEL RIDGE AS A TROUGH EJECTS EASTWARD FROM THE PACIFIC NORTHWEST...WITH OVERALL FLOW BECOMING MORE ZONAL OVERHEAD. THIS WILL SET THE STAGE FOR PERIODIC IMPULSES TO TRAVERSE THE REGION AND BRING OCCASIONAL SHOWER AND THUNDERSTORM CHANCES. TUESDAY NIGHT AND MOST OF WEDNESDAY LOOK TO BE DRY...BUT THEN A TROUGH AND WARM FRONT LIFT TOWARD THE AREA WEDNESDAY NIGHT AND THURSDAY. MEDIUM RANGE MODELS INDICATE THE PRECIPITATION COULD BE SPLIT IN TWO BATCHES...ONE PASSING TO THE NORTH AND ONE TO THE SOUTH...LEAVING OUR AREA MAINLY DRY...BUT CONSISTENCY AND CONTINUITY HAVE BEEN LOW. FRIDAY LOOKS TO BE THE NEXT DRY DAY IN BETWEEN SYSTEMS...BUT ANOTHER TROUGH FOLLOWS FOR FRIDAY NIGHT AND SATURDAY. HAVE INCLUDED CHANCE POPS FOR THIS TIMEFRAME AS WELL. TEMPERATURES WILL BE A BIT COOLER ON WEDNESDAY AND THURSDAY...WITH HIGHS IN THE UPPER 70S TO MID 80S RANGE. HEAT AND HUMIDITY RETURN FOR FRIDAY AND SATURDAY HOWEVER...AS HIGHS MODERATE INTO THE MID 80S TO LOWER 90S AND DEWPOINTS CREEP BACK UP INTO THE UPPER 60S TO LOWER 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 720 PM CDT MON JUL 13 2015 SHRA AND ISOLATED TSRA WILL SLOWLY WANE TO THE NORTH AND EAST OF THE TWIN CITIES THIS EVENING AS WELL AS ACROSS WEST CENTRAL MN. THE TROUGH ALOFT HELPING TO FORCE THE ACTIVITY WILL DRIFT SW OVERNIGHT BRINGING AN INCREASING THREAT OF MVFR CEILINGS TO KSTC...KMSP...KRNH AND KEAU. SREF PROBABILITIES WERE IN THE 40 TO 60 PERCENT RANGE FOR TUESDAY MORNING SO WENT AHEAD AND INSERTED SOME BKN-OVC025-035 THROUGH THE MORNING. AS THE TROUGH MOVES THROUGH DURING THE DAY...A FEW SHRA ARE POSSIBLE. NW WINDS 5 TO 10 KNOTS EARLY TONIGHT BECOMING NORTHEAST BY TUESDAY. KMSP...TWO CONCERNS FOR THE PERIOD AHEAD. THE FIRST BEING THE SHOWERS DROPPING SOUTH INTO THE NORTH METRO. THINKING IS THEY WILL STAY JUST NORTH AND EAST OF THE AIRFIELD BEFORE DISSIPATING. THE SECOND IS MVFR CEILINGS TUESDAY MORNING. CONFIDENCE WAS NOT HIGH ENOUGH TO GO BKN-OVC025-030 AT THIS TIME. /OUTLOOK FOR KMSP/ WED...VFR. SLIGHT CHC OF SHRA/TSRA LATE. WINDS E-SE 5 TO 10 KTS. THU...VFR/MVFR. CHANCE OF -TSRA. WINDS SE 5 TO 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...LS AVIATION...RAH
Hazardous weather outlook, Jul 13, 7:06 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 706 PM CDT MON JUL 13 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 706 PM CDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FEW NON-SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THEN AGAIN AT TIMES FROM THURSDAY THROUGH THE WEEKEND. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 13, 4:18 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT MON JUL 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 SW BALSAM LAKE 45.43N 92.49W
07/13/2015 E0.88 INCH POLK WI TRAINED SPOTTER
SMALL BRANCHES DOWN
&&
CARLYONSpecial weather statement, Jul 13, 4:36 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT MON JUL 13 2015
WIZ025-027-028-132215-
CHIPPEWA-DUNN-EAU CLAIRE-
436 PM CDT MON JUL 13 2015
...A AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CHIPPEWA...EASTERN DUNN AND WESTERN EAU CLAIRE COUNTIES...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS OVER HOFFMAN HILLS REC
AREA...OR 9 MILES NORTHEAST OF MENOMONIE...MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...MENOMONIE...CHIPPEWA FALLS...ALTOONA...LAKE HALLIE...
LAKE WISSOTA...COLFAX...ELK MOUND...WHEELER...TAINTER LAKE...HOFFMAN
HILLS REC AREA AND CARYVILLE.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 41 AND
73.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL WISCONSIN.
LAT...LON 4485 9196 4518 9201 4508 9160 4489 9126
4465 9147
TIME...MOT...LOC 2135Z 303DEG 26KT 4495 9173
DWESpecial weather statement, Jul 13, 5:25 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 525 PM CDT MON JUL 13 2015 WIZ028-132245- EAU CLAIRE- 525 PM CDT MON JUL 13 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAU CLAIRE COUNTY... AT 524 PM CDT...A STRONG THUNDERSTORM WAS OVER ALLEN...OR 13 MILES SOUTH OF EAU CLAIRE...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOSTER...BRACKETT AND ALLEN. THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 72 AND 87. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL WISCONSIN. LAT...LON 4459 9103 4459 9147 4477 9140 4460 9099 TIME...MOT...LOC 2224Z 307DEG 28KT 4466 9140 DWE
Local storm report, Jul 13, 6:02 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
602 PM CDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 NNW MENOMONIE 44.91N 91.92W
07/13/2015 M1.00 INCH DUNN WI TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Jul 13, 7:31 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT MON JUL 13 2015
WIZ014-023-140115-
ST. CROIX-POLK-
731 PM CDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CROIX AND SOUTH
CENTRAL POLK COUNTIES...
AT 730 PM CDT...A STRONG THUNDERSTORM WAS OVER OSCEOLA AIRPORT...OR
30 MILES NORTH OF RIVER FALLS...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...SOMERSET...OSCEOLA...DRESSER...STAR PRAIRIE...DEER
PARK...HOULTON...NEW RICHMOND AIRPORT...HUNTINGTON...NYE...OSCEOLA
AIRPORT AND BOARDMAN.
LAT...LON 4519 9229 4499 9259 4521 9276 4529 9276
4533 9270 4536 9270 4539 9266
TIME...MOT...LOC 0030Z 318DEG 23KT 4530 9269
DWESpecial weather statement, Jul 13, 8:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CDT MON JUL 13 2015
WIZ023-025-140130-
ST. CROIX-DUNN-
800 PM CDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN ST. CROIX AND WEST
CENTRAL DUNN COUNTIES...
AT 759 PM CDT...A STRONG THUNDERSTORM WAS OVER CYLON...OR 21 MILES
NORTHEAST OF RIVER FALLS...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW RICHMOND...WOODVILLE...GLENWOOD CITY...FOREST...EMERALD...
CYLON...DOWNING...DEER PARK...WILSON AND HERSEY.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 24 AND
32.
LAT...LON 4485 9215 4509 9254 4521 9237 4521 9234
4512 9207
TIME...MOT...LOC 0059Z 309DEG 33KT 4512 9239
DWEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:31 PM CDT | Special Weather Statement | MPX | Saint Croix | 44 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.